Jump to content
Search In
  • More options...
Find results that contain...
Find results in...

Pistol

Moderator
  • Content Count

    1,315
  • Joined

  • Last visited

Community Reputation

0 Neutral

1 Follower

About Pistol

  • Rank
    Advanced Member

Profile Information

  • Gender
    Female
  • Interests
    gardening, my family, reading

    " And I think to myself - what a wonderful world!"
    Louis Armstrong

Recent Profile Visitors

The recent visitors block is disabled and is not being shown to other users.

  1. @MeganMN - WELCOME!!! Getting to that realization is part of acceptance. When you find out that you CAN go on DESPITE of POTS, that there is still so much life to be lived- just different. Years ago I pushed myself to play 2 minutes of badminton with my nagging daughter and it was 2 minutes of bliss. Afterwards I paid for it but it is still a wonderful memory for me. So is being able to attend her dance recital last Sunday. ----- What I have learned is to go on with these symptoms you must cut down on the things that you can live without - in my case it was my job. I was no longer going on working but short-cutting my family. I have been fully disabled for 6 years nd have been able to give what energy I have to my husband and daughter. Most limitations remain but I can be the best wife and mother I can be to them. THAT is my treatment of a chronic, incurable condition: live life to the best of your abilities. Regarding the specialists: I was told ( nicely by some and rudely by others ) that I will have this forever, there is no cure and I have to learn to live with it. That was the general consensus. I cried to my wonderful PCP ( best doc in the universe ) and said: but HOW? How can I live like that when there is so much I cannot do? His advice: find out what you must do, what you can do and what you want to do. Then let others deal with the rest. I determined these priorities and everything else has to take the backburner most times, and that is how I can go on without constantly thinking that I should do or be better. I hope you will find answers soon - in your case you might be able to find treatment and I truly hope that for you. Best wishes!!!!!
  2. Hello @DizzyGirls - thank you for sharing the video link to the lecture about autonomic seizures! I have been diagnosed with those and one of the case studies describes me to a T : I had a monitored event in the EMU with simultaneous EKG and EEG monitoring and my EEG flatlined during a seizure. My HR was going UP not slower. Also noteworthy is that in my case the seizures are caused by cerebral hypo perfusion - but not from vasodilation but rather by vasoconstriction ( meaning no circulation to the brain because nothing gets through the extremely constricted blood vessels ). That explains why I have extreme hypertension during those attacks. -- The video was very re-assuring to me because in the past I was seen in the ER many times for these seizures and most ER doctors were not at all familiar with the term autonomic seizures. Whenever my POTS symptoms got really bad I would go to the ER for IV fluids but often was refused because " I could drink ". This resulted in many unncecessary seizures in the ER or after ER visits and the refusal to give IV fluids resulted in me getting a port and now receiving weekly infusions at home. I have been on those for 8 months now and had exactly 0 ( ZERO! ) seizures since then, even during flares, and only a few syncopal episodes since September. I share your frustration with the psychogenic diagnosis - I was told by an uninformed physician that I was hysterical once!!!! I guess if symptoms do not follow what a doctor is used to it is easier to blame the patient and label him/ her!! But my autonomic specialist whitnessed several of my seizures and that in addition to the recorded episode in the EMU proved my diagnosis. I hope the cardiologist appointment will finally bring some answers!!! Best of luck - please keep us posted!!!!
  3. Oh boy @Derek1987 - that is not OK!!! No wonder you are in bed all day!!!! What does your doc say about these readings? My sister and I both have high BP like that but we are much better since on Carvelidol and diltiazem. I know you are taking Carvelidol as well but if your BP is that high you should try another med in addition to the BB. Just increasing the Dosage was not enough in my case but adding the calcium channel blocker was key. Before this combo my sister was on 3 BP meds and none of them helped.
  4. @Jessica_ thank you for sharing your experience, I am glad you found some relief. Yes - these night time attacks are scary and especially when you are alone it will cause panic, I am sure. Have you tried a medical alert system in the house? Due to syncope and seizures my insurance provided me with one and if I am alone and something happens I can push a button and someone checks on me right away. They will talk to me, call my neighbor to check on me or call 911 if I do not answer or need an ambulance. It might assure you to have this service if you have symptoms. --- Hang in there!
  5. @Derek1987 - many people with hyperPOTS have diastolic hypertension, meaning the lower number is high ( above 80 ). In my case both numbers go up when I am active - for example 156/100. If the BP is 150/80 it is still hypertension but the increase in the LOWER number is more serious. It means the heart is working really hard without relaxing in between beats ( just as @jklass44 explained ). This has a greater risk of heart attack and stroke.
  6. HyperPOTS runs in my family and we all have high BP upon standing or with activity. Other symptoms that I have found typical for hyperadrenergic POTS ( in addition to the typical POTS related symptoms ) are: headaches, chest pains when BP is up, cold hands and feet, tremors, feeling like having a fever, old sweats, … there is more but I can't list them all. I have found some relief from a combination of BB and calcium channel blockers ( fine-tuned over 2 years - no quick fix ) and IV fluids.
  7. @POTSius - yes, that is the case for me and always has been. In my case I feel good in the am and afternoon I start to sink, with aches, fatigue, brain fog etc. This is the case EVERY day. I don't even ever schedule anything after noon for that reason, everything gets done in the am.
  8. @GLH18 - I would totally get tested for both. I got tested for MCAS by an ENT/ allergist. It was blood work and a urine sample. ( I was negative, thank god!! ). If you have EDS it will not help with curing the POTS but it could give some clues as to what meds might help. I would think it is also important to know if you have EDS just as a reason for your symptoms!!! Best of luck to you!!!!!
  9. @GLH18 - I too get worse every fall - but I do not take the flu shot. I get a flare every October - I always attributed that to the change in weather and barometric pressure. Maybe you are experiencing the same?
  10. @Lily - the problem with the elastic band rolling up happens often if you put them in the washer - you should always hand-wash them and air-dry them to keep the elastic from rolling up. Also - if you are cutting them with your nails you may need to trim your nails to protect the hose.
  11. Dear @Lily - I personally cannot wear compression garments since I have hyperPOTS and suffer from extreme vasodilation. But my sister has POTS also and she loves full stockings - ll the way up to the hip, like pantyhose. she states they fell better than thigh high, go on easier and don't feel too hot. Maybe they would work instead of spanx and thigh-high???
  12. dear @Heartbroken - the extra beats and the RBBB are usually considered harmless. SVT can cause more serious symptoms if experienced over long periods of time or frequently and usually requires a referral to an EP specialist. If you are not sure I would request a second opinion from an EP - if the same conclusion is reached you can rest assured that all is safe. Best wishes!!!!!
  13. Hi @MeganMN - I am glad that you had a good visit. What she told you makes sense. Now - regarding the continuing exhaustion: since there is no magic pill in sight for the next 2 months - have you considered taking time off? It is a long time to keep running on empty! ( If your car runs empty on gas, transmission fluid, brake fluid, steering fluid, antifreeze … it will break down )! This happened to me when I kept going despite my severe POTS symptoms - I wish it will not happen to you. As always - TAKE CARE OF YOURSELF!!!!!
  14. I second what @Delta said - more exercise is extremely helpful but probably also calls for n increase in meds - it always did for me. Be well!!!!!!
  15. Yes - my IBS and GERD are directly related to POTS in my case, as per gastroenterologist.
×
×
  • Create New...